Kansas, 2004

Tornadoes and Flash Flood in Kansas, June 15, 2004

June 15, 2004 · NWS GLD · 52 events in 12 counties and zones

31 thunderstorm wind, 18 hail, 2 tornado, 1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
52

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 15, 5:25 PM MST, 22 minutes earlier.

Area forecast discussion, Jun 15, 5:25 PM MST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
625 PM MDT TUE JUN 15 2004

.DISCUSSION...HAVE UPDATED TO INCLUDE ENTIRE AREA IN SEVERE
THUNDERSTORM WATCH. TWO IN EFFECT...ONE FOR FAR EAST CO UNTIL 9 PM
MDT AND ONE FOR NW KS AND EXTREME SW NEB UNTIL 11 PM MDT (MIDNIGHT
CDT). CURRENTLY LINES FORMING IN FAR EAST CO AND HEADING SLOWLY TO
THE EAST. LOOKS LIKE A VERY BUSY NIGHT WITH LOTS OF WX.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.

&&

RJC
Hazardous weather outlook, Jun 15, 9:40 AM MST, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1040 AM MDT TUE JUN 15 2004

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161200-
CHEYENNE CO-CHEYENNE KS-DECATUR-DUNDY-GOVE-GRAHAM-GREELEY-HITCHCOCK-
KIT CARSON-LOGAN-NORTON-RAWLINS-RED WILLOW-SHERIDAN-SHERMAN-THOMAS-
WALLACE-WICHITA-YUMA-
1040 AM MDT (1140 AM CDT) TUE JUN 15 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME
SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE INTO THE HIGH PLAINS LATE THIS AFTERNOON. THE
FRONT IS EXPECTED TO MOVE SOUTHEAST TO A CHEYENNE WELLS COLORADO TO
MCCOOK NEBRASKA LINE THIS EVENING AND BECOME NEARLY STATIONARY.
NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THIS FRONT FROM
LATE AFTERNOON AND CONTINUE THROUGH THE NIGHT. THE AIR MASS WILL BE
QUITE UNSTABLE...SO SEVERE THUNDERSTORMS WILL BE LIKELY. THE PRIMARY
THREATS WILL BE LARGE HAIL AND DAMAGING WIND ALONG WITH HEAVY RAIN.
SOME LOCATIONS LAST NIGHT RECEIVED AROUND TWO INCHES OF
RAIN...ESPECIALLY IN SHERIDAN AND GOVE COUNTIES. SINCE HEAVY RAIN IS
EXPECTED THERE AGAIN...THERE IS A POTENTIAL FOR FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS THROUGH FRIDAY NIGHT. SEVERE
THUNDERSTORMS WILL AGAIN BE POSSIBLE WEDNESDAY SOUTH OF A HILL CITY
KANSAS TO CHEYENNE WELLS COLORADO LINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING.

FS

In the hours before

Special weather statement, Jun 15, 12:32 PM MST, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
132 PM MDT TUE JUN 15 2004

COZ090>092-160300-
CHEYENNE CO-KIT CARSON-YUMA-
132 PM MDT TUE JUN 15 2004

THE STORM PREDICTION CENTER HAS ISSUED A SEVERE
THUNDERSTORM WATCH FOR EAST CENTRAL COLORADO UNTIL 9 PM MDT.
THE FOLLOWING COUNTIES ARE IN THE WATCH...YUMA...KIT CARSON
...AND CHEYENNE. A SEVERE THUNDERSTORM WATCH MEANS THAT
CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS TO DEVELOP
IN AND CLOSE TO THE WATCH AREA.

HAIL TO 2.5 INCHES IN DIAMETER AND THUNDERSTORM WIND GUSTS
TO 70 MPH WILL BE POSSIBLE WITH ANY OF THE THUNDERSTORMS.
IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED...
TAKE ACTION IMMEDIATELY.

BULLER
Local storm report, Jun 15, 12:47 PM MST, 5 hours before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE GOODLAND KS
147 PM MDT TUE JUN 15 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0922 PM     TSTM WND GST     ST. FRANCIS             39.77N 101.80W
06/14/2004  58 MPH           CHEYENNE           KS   PUBLIC

1026 PM     TSTM WND GST     SHARON SPRINGS          38.89N 101.75W
06/14/2004  60 MPH           WALLACE            KS   TRAINED SPOTTER

1030 PM     HAIL             9 S ATWOOD              39.68N 101.04W
06/14/2004  0.75 INCH        RAWLINS            KS   PUBLIC

1130 PM     TSTM WND DMG     1 E HOXIE               39.36N 100.42W
06/14/2004                   SHERIDAN           KS   LAW ENFORCEMENT

            POWER POLE DOWN

1130 PM     TSTM WND DMG     2 W HOXIE               39.36N 100.48W
06/14/2004                   SHERIDAN           KS   LAW ENFORCEMENT

            POWER POLES DOWN...POWERLINES ON HIGHWAY...LARGE STORAGE
            BUILDING DESTROYED

1138 PM     HAIL             TRIBUNE                 38.47N 101.75W
06/14/2004  0.75 INCH        GREELEY            KS   LAW ENFORCEMENT

1159 PM     TSTM WND GST     HOXIE                   39.36N 100.44W
06/14/2004  62 MPH           SHERIDAN           KS   MESONET

1200 AM     TSTM WND DMG     11 SW HOXIE             39.24N 100.58W
06/15/2004                   SHERIDAN           KS   PUBLIC

            THREE GRAIN BINS DAMAGED...IRRIGATION SYSTEM TURNED
            OVER...APPROXIMATELY 100,000 DOLLAR DAMAGE

1200 AM     TSTM WND DMG     HOXIE                   39.36N 100.44W
06/15/2004                   SHERIDAN           KS   TRAINED SPOTTER

            POWER LINES DOWN. TREES DOWN. METAL SHED DESTROYED.

1200 AM     TSTM WND GST     HOXIE                   39.36N 100.44W
06/15/2004  74 MPH           SHERIDAN           KS   TRAINED SPOTTER

1245 AM     TSTM WND DMG     5 E ANGELUS             39.19N 100.60W
06/15/2004                   SHERIDAN           KS   PUBLIC

            IRRIGATION PIVOT TURNED OVER...GRAIN BINS DAMAGED.

0100 AM     HAIL             9 SE GOVE               38.87N 100.37W
06/15/2004  0.75 INCH        GOVE               KS   PUBLIC

&&

DN/JD
Special weather statement, Jun 15, 4:47 PM MST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
547 PM MDT TUE JUN 15 2004

KSZ001>004-013>016-027>029-041-042-NEZ079>081-160500-
CHEYENNE KS-DECATUR-DUNDY-GOVE-GRAHAM-GREELEY-HITCHCOCK-LOGAN-NORTON-
RAWLINS-RED WILLOW-SHERIDAN-SHERMAN-THOMAS-WALLACE-WICHITA-
547 PM MDT (647 PM CDT) TUE JUN 15 2004

THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA UNTIL 11 PM MDT
(MIDNIGHT CDT). THE FOLLOWING COUNTIES ARE IN THE WATCH...IN
KANSAS...CHEYENNE...RAWLINS...DECATUR...NORTON...SHERMAN...THOMAS...
SHERIDAN...GRAHAM...WALLACE...LOGAN...GOVE...GREELEY AND WICHITA. IN
NEBRASKA...DUNDY...HITCHCOCK AND RED WILLOW.

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
SEVERE THUNDERSTORMS TO DEVELOP IN AND CLOSE TO THE WATCH AREA.

HAIL TO 2 INCHES IN DIAMETER AND THUNDERSTORM WIND GUSTS
TO 70 MPH WILL BE POSSIBLE WITH ANY OF THE THUNDERSTORMS.
IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED...
TAKE ACTION IMMEDIATELY.

RJC

The radar

The Goodland radar (KGLD), 106 km away, was scanning. The volume nearest the first event began at 00:47 UTC.

Open the radar archive at this moment

Event by event

31 thunderstorm wind, 18 hail, 2 tornado, 1 flash flood. Local standard time, as filed.

Hail, Greeley

When
June 15, 5:47 PM MST
Where
Greeley County, 3 mi S of Tribune
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
38.417, -101.750

Hail, Greeley

When
June 15, 5:58 PM MST
Where
Greeley County, Tribune
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.467, -101.750

Flash Flood, Greeley

When
June 15, 6:00 PM MST to 8:00 PM MST
Where
Greeley County, Tribune
Reported by
EMERGENCY MANAGER
Coordinates
38.481, -101.806 (the zone’s center; the record gives no point)

Water 1 foot deep across highway 96 near Tribune.

Tornado, Greeley

When
June 15, 6:06 PM MST to 6:07 PM MST
Where
Greeley County, 6 mi SSW of Tribune
Rating
F0
Path length
0.5 mi
Path width
50 yd
Reported by
LAW ENFORCEMENT
Coordinates
38.383, -101.800

Tornado over mostly open field resulted in tree damage.

Thunderstorm Wind, Greeley

When
June 15, 6:06 PM MST
Where
Greeley County, 4 mi SSW of Horace
Measured
60 kt (69 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.433, -101.817

Tree damage.

Hail, Wichita

When
June 15, 6:10 PM MST
Where
Wichita County, 14 mi NW of Leoti
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.633, -101.533

Hail, Wallace

When
June 15, 6:15 PM MST
Where
Wallace County, 2 mi W of Weskan
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
38.867, -102.000

Hail, Wallace

When
June 15, 6:15 PM MST
Where
Wallace County, 4 mi S of Weskan
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
38.817, -101.967

Hail, Wichita

When
June 15, 6:15 PM MST
Where
Wichita County, 15 mi NW of Leoti
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.633, -101.550

Hail, Greeley

When
June 15, 6:26 PM MST
Where
Greeley County, Tribune
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.467, -101.750

Tornado, Greeley

When
June 15, 6:30 PM MST
Where
Greeley County, 10 mi NW of Tribune
Rating
F0
Path length
0.2 mi
Path width
50 yd
Reported by
TRAINED SPOTTER
Coordinates
38.567, -101.883

Brief tornado. No known damage.

Thunderstorm Wind, Greeley

When
June 15, 6:35 PM MST
Where
Greeley County, 7 mi E of Tribune
Measured
61 kt (70 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
38.467, -101.617

Thunderstorm Wind, Wallace

When
June 15, 6:40 PM MST
Where
Wallace County, 5 mi S of Sharon Spgs
Measured
61 kt (70 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.817, -101.733

Power poles snapped.

Thunderstorm Wind, Sherman

When
June 15, 6:52 PM MST
Where
Sherman County, 12 mi SW of Goodland
Measured
75 kt (86 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
39.233, -101.883

Thunderstorm Wind, Cheyenne

When
June 15, 7:00 PM MST
Where
Cheyenne County, St Francis
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
39.767, -101.800

2 inch live trees down

Thunderstorm Wind, Thomas

When
June 15, 7:00 PM MST
Where
Thomas County, 4 mi W of Colby
Measured
51 kt (59 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.400, -101.117

Hail, Sherman

When
June 15, 7:00 PM MST
Where
Sherman County, 8 mi S of Goodland
Measured
0.75 in hail
Reported by
NEWSPAPER
Coordinates
39.233, -101.717

Time estimated based on nearby reports.

Hail, Sherman

When
June 15, 7:03 PM MST
Where
Sherman County, Goodland
Measured
0.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
39.350, -101.717

Hail, Sherman

When
June 15, 7:04 PM MST
Where
Sherman County, 10 mi SW of Goodland
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.250, -101.850

Thunderstorm Wind, Sherman

When
June 15, 7:09 PM MST
Where
Sherman County, Goodland Arpt
Measured
56 kt (64 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
39.367, -101.700

GLD ASOS

Thunderstorm Wind, Sherman

When
June 15, 7:09 PM MST
Where
Sherman County, 1 mi N of Goodland
Measured
56 kt (64 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.367, -101.717

Hail, Sherman

When
June 15, 7:10 PM MST
Where
Sherman County, 3 mi S of Goodland
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.300, -101.717

Hail, Wallace

When
June 15, 7:15 PM MST
Where
Wallace County, 12 mi N of Sharon Spgs
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.050, -101.733

Hail, Sherman

When
June 15, 7:15 PM MST
Where
Sherman County, Goodland
Measured
0.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
39.350, -101.717

Hail, Sherman

When
June 15, 7:18 PM MST
Where
Sherman County, Goodland
Measured
0.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
39.350, -101.717

Hail, Sherman

When
June 15, 7:21 PM MST
Where
Sherman County, Goodland Arpt
Measured
0.75 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
39.367, -101.700

Hail, Sherman

When
June 15, 7:24 PM MST
Where
Sherman County, Goodland
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.350, -101.717

Hail, Cheyenne

When
June 15, 7:35 PM MST
Where
Cheyenne County, Bird City
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.750, -101.533

Hail, Sherman

When
June 15, 7:35 PM MST
Where
Sherman County, 6 mi NE of Edson
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.400, -101.467

Thunderstorm Wind, Logan

When
June 15, 7:40 PM MST
Where
Logan County, Winona
Measured
50 kt (58 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
39.067, -101.250

1 inch branches down

Thunderstorm Wind, Thomas

When
June 15, 7:43 PM MST
Where
Thomas County, 7 mi W of Colby
Measured
52 kt (60 mph) measured gust
Reported by
AMATEUR RADIO
Coordinates
39.400, -101.183

Thunderstorm Wind, Thomas

When
June 15, 7:49 PM MST
Where
Thomas County, 2 mi E of Levant
Measured
59 kt (68 mph) measured gust
Reported by
AMATEUR RADIO
Coordinates
39.383, -101.167

Thunderstorm Wind, Thomas

When
June 15, 7:51 PM MST
Where
Thomas County, Colby
Measured
50 kt (58 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.400, -101.050

Colby High School

Thunderstorm Wind, Thomas

When
June 15, 7:51 PM MST
Where
Thomas County, 4 mi NW of Colby
Measured
69 kt (79 mph) measured gust
Reported by
AMATEUR RADIO
Coordinates
39.433, -101.100

Thunderstorm Wind, Rawlins

When
June 15, 8:05 PM MST
Where
Rawlins County, 9 mi SE of Atwood
Measured
61 kt (70 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
39.700, -100.933

Large 40 year old cottonwood tree uprooted.

Thunderstorm Wind, Decatur

When
June 15, 8:20 PM MST
Where
Decatur County, 13 mi SW of Oberlin
Measured
65 kt (75 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
39.683, -100.683

Trees down

Thunderstorm Wind, Decatur

When
June 15, 8:20 PM MST
Where
Decatur County, 5 mi W of Oberlin
Measured
87 kt (100 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
39.817, -100.617

Thunderstorm Wind, Decatur

When
June 15, 8:20 PM MST
Where
Decatur County, 6 mi SW of Oberlin
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
39.750, -100.600

Tree down on shed.

Thunderstorm Wind, Thomas

When
June 15, 8:24 PM MST
Where
Thomas County, 8 mi N of Colby
Measured
69 kt (79 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
39.517, -101.050

Thirteen power poles down 7 miles north of highway 25/24 intersection. Six power poles down 8 miles north and 1 mile west of highway 25/24 intersection.

Thunderstorm Wind, Thomas

When
June 15, 8:24 PM MST
Where
Thomas County, 10 mi N of Colby
Measured
61 kt (70 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
39.550, -101.050

Three power poles snapped.

Thunderstorm Wind, Decatur

When
June 15, 8:25 PM MST
Where
Decatur County, 3 mi SW of Oberlin
Measured
61 kt (70 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
39.783, -100.550

Several large trees snapped in half

Thunderstorm Wind, Rawlins

When
June 15, 8:27 PM MST
Where
Rawlins County, 11 mi N of Atwood
Measured
56 kt (64 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
39.967, -101.050

Thunderstorm Wind, Decatur

When
June 15, 8:30 PM MST
Where
Decatur County, 8 mi S of Oberlin
Measured
61 kt (70 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
39.700, -100.517

Shed blown over.

Thunderstorm Wind, Decatur

When
June 15, 8:30 PM MST
Where
Decatur County, 5 mi W of Oberlin
Measured
61 kt (70 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
39.817, -100.617

Tree fell through roof of house. Roof blown off shed.

Thunderstorm Wind, Rawlins

When
June 15, 8:30 PM MST
Where
Rawlins County, 6 mi S of Atwood
Measured
61 kt (70 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
39.717, -101.050

Power lines down. Five-inch tree branches down.

Thunderstorm Wind, Rawlins

When
June 15, 8:30 PM MST
Where
Rawlins County, 13 mi S of Herndon
Measured
56 kt (64 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
39.717, -100.783

Eight-inch branch down. Several 4-inch branches down.

Thunderstorm Wind, Norton

When
June 15, 8:35 PM MST
Where
Norton County, 2 mi NE of Clayton
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
39.750, -100.150

Thunderstorm Wind, Sheridan

When
June 15, 8:35 PM MST
Where
Sheridan County, 11 mi S of Selden
Measured
56 kt (64 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
39.367, -100.567

Thunderstorm Wind, Decatur

When
June 15, 8:38 PM MST
Where
Decatur County, Oberlin
Measured
61 kt (70 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
39.817, -100.517

Small hail and local power outages also reported.

Thunderstorm Wind, Decatur

When
June 15, 8:45 PM MST
Where
Decatur County, Jennings
Measured
52 kt (60 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
39.683, -100.283

Thunderstorm Wind, Thomas

When
June 15, 8:50 PM MST
Where
Thomas County, Colby
Measured
69 kt (79 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
39.400, -101.050

Building damage to a well house in Colby. Roof was removed. Two large storage units suffered damage when the roof was lifted off on and the second was destroyed.

Thunderstorm Wind, Graham

When
June 15, 9:30 PM MST
Where
Graham County, 1 mi NE of Penokee
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
39.367, -99.950

Several 1-inch tree limbs down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2004Every state in 2004This day in weather historyThe tornado archive for Kansas, 2004Warnings in Kansas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404592, 5404593, 5404687, 5404684, 5404685, 5404594, 5404595, 5404596, 5404597, 5404598, 5404686, 5404599, 5404600, 5404601, 5404602, 5404603, 5404746, 5404604, 5404605, 5404662, 5404663, 5404664, 5404665, 5404666, 5404667, 5404668, 5404669, 5404670, 5404671, 5404672, 5404673, 5404674, 5404675, 5404676, 5404677, 5404678, 5404679, 5404680, 5404681, 5404682, and more.